Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 336, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2012, 9:32 AM CDT for Montgomery County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 9:32 AM CDT (14:32 UTC)
- Expired
- Aug 13, 2012, 10:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS54 KOHX 131432
SVROHX
TNC125-131500-
/O.NEW.KOHX.SV.W.0336.120813T1432Z-120813T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
932 AM CDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1000 AM CDT
* AT 930 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CLARKSVILLE...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3664 8712 3644 8716 3640 8754 3664 8751
3664 8713
TIME...MOT...LOC 1432Z 269DEG 37KT 3651 8745
$$
211 follow-up statement
619
WWUS54 KOHX 131451
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 AM CDT MON AUG 13 2012
TNC125-131500-
/O.CON.KOHX.SV.W.0336.000000T0000Z-120813T1500Z/
MONTGOMERY TN-
951 AM CDT MON AUG 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY COUNTY UNTIL 1000 AM CDT...
AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CLARKSVILLE...MOVING EAST AT 35
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN MONTGOMERY COUNTY.
LAT...LON 3654 8714 3647 8715 3644 8717 3641 8745
3664 8740 3664 8712
TIME...MOT...LOC 1451Z 269DEG 32KT 3651 8730
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:18 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 13, 6:18 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 618 AM CDT MON AUG 13 2012 .AVIATION... COMPLICATED TAF PACKAGE THIS PERIOD AS TSRA IS ANTICIPATED MAINLY AT KCKV AND KBNA TODAY. A COLD FRONT PASSAGE WILL BRING SCATTERED TSRA TO BOTH THESE TERMINALS BY 18Z. A SECOND ROUND OF POSSIBLE TSRA MAY DEVELOP AROUND 21Z. KCSV WILL BE QUIETER WITH ONLY TEMPO GROUP FOR 21Z TSRA CHANCE AND MVFR BR CONCERNS IN EARLY MORNING. && .PREV DISCUSSION... /ISSUED 338 AM CDT MON AUG 13 2012/ SHORT TERM (MON-WED)... H5 S/W TROF WL MOVE SOUTHEAST FM THE MIDWEST TDAY. GFS/NAM/EURO/ GEM MODELS SHOW HEIGHT FALLS ASSOCIATED WITH STRONG SHORTWAVE APPROACHING THE REGION...W/SFC LOW PRES MOVG INTO WEST MID TN THIS AFTN. MOISTURE AND THE CHANCE OF PCPN WL INCREASE...WITH LKLY POPS FORECASTED ACROSS A LARGE AREA OF NORTHWEST MID TN...TO INCLUDE METRO NASHVILLE. AS FOR THE POTENTIAL OF SEVERE WEATHER...WARM FRONT AND DEWPT INCREASE SHOULD FACTOR INTO A STORMIER AFTERNOON THAN MORNING. 06Z NAM12 SHOWALTER TO -5 LATE IN THE DAY. SPC CONTINUES TO ADVERTISE A SLGT RISK OF SVRWX IN WESTERN SECTIONS FOR LARGE HAIL AND DAMAGING WIND POTENTIAL. MAIN AREA OF STORMS WL SHIFT INTO THE PLATEAU THIS EVENING...WITH LKLY POPS. MAIN ENERGY ASSOC WITH SHORTWAVE WL SHIFT EAST AFT MIDNIGHT... AND POPS WL DECREASE. COLD FRONT WL MOVE QUICKLY ACROSS THE REGION TUE MORNING...WITH CHANCE OF LINGERING SHOWERS PLATEAU. SFC HIGH PRES IN CONTROL WED...WITH HIGHS IN THE MID-UPR 80S MOST LOCATIONS. LONG TERM (THU-SUN)... DRY CONDITIONS CONTINUE THU WITH LARGE DIURNAL SWING IN TEMPS. SFC RIDGE SHIFTS EAST THU NGT WITH NEXT CHANCE OF STORMS WITH APPROACH OF COLD FRONT LATE THU NGT-FRI. SYSTEM MOVES QUICKLY WITH EURO/DGEX TIMING...GFS TOO SLOW. BOTTOM LINE...PLEASANT WEATHER CONDITIONS NEXT WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && TB12
Hazardous weather outlook, Aug 13, 5:27 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT MON AUG 13 2012 TNZ005-006-022>025-056>058-093-141030- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE. A COLD FRONT WILL PASS THROUGH MONDAY AFTERNOON BRINGING A CHANCE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AS SEVERE WEATHER APPROACHES. TNZ007>011-026>034-059>066-075-077>080-094-095-141030- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-LAWRENCE-GILES- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THIS AFTERNOON BRINGING A LINE OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN TB12
In the hours before
Special weather statement, Aug 13, 8:45 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CDT MON AUG 13 2012
TNZ005-131430-
STEWART-
845 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF DOVER...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8764 3640 8760 3639 8760 3636 8801
3643 8805 3659 8803
21Special weather statement, Aug 13, 9:08 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT MON AUG 13 2012
TNZ005-023-131500-
HOUSTON-STEWART-
908 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...
AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...OR 7 MILES WEST OF ERIN...
MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3639 8760 3620 8757 3622 8769 3625 8778
3623 8782 3624 8787 3637 8788
21Special weather statement, Aug 13, 9:28 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 AM CDT MON AUG 13 2012
TNZ006-026-131515-
CHEATHAM-MONTGOMERY-
928 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND MONTGOMERY
COUNTIES...
AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF DOVER...MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8713 3660 8712 3656 8714 3655 8712
3636 8714 3635 8759 3664 8764 3664 8712
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:45 AM CDT | Special Weather Statement | OHX | Stewart | 45 min |
| Aug 13, 9:08 AM CDT | Special Weather Statement | OHX | Houston | 52 min |
| Aug 13, 9:28 AM CDT | Special Weather Statement | OHX | Montgomery | 47 min |
| Aug 13, 10:00 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 30 min |
| Aug 13, 10:28 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Hickman, Maury, Williamson | 62 min |
| Aug 13, 10:30 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 45 min |
| Aug 13, 10:54 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 51 min |
| Aug 13, 11:03 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| Aug 13, 11:34 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Smith, Wilson | 41 min |
| Aug 13, 11:43 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| Aug 13, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.